U.S. doctors online nowAsk doctors free
Brooklyn, NY
A 27-year-old male asked:

This question is for a psychiatrist. what is the chances of developing apathy from taking 200mg of lamictal. thank you for your help?

2 doctor answers2 doctors weighed in
Dr. Brad Goldenberg
Pediatrics 36 years experience
Apathy: Im not a psychiatrist, but apathy and depression are known side effects of lamictal. If you are experiencing any serious side effects, you should discuss this with your psychiatrist and see if you need a dosage change or a switch on meds. See your psychiatrist for more guidance ASAP
Dr. Lynne Weixel
Clinical Psychology 36 years experience
Maybe: Your choice of the word indicates a good emotional awareness and vocabulary. The possible emotional side effects can combine to something like it. So, it might be happening. Why the prolactin? That may play a role in the low emotional state too. Check those (pituitary, etc) hormone and thyroid levels too. You may have too much prolactin. Be careful w/ these meds. Best!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 26, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.